AF Attacks

I was diagnosed with AF nine years ago and had a pacemaker implanted. Until recently I have been well but the AF is now more frequent and pronounced. I get very feint and had one blackout, which was horrible and frightening! I am taking the blood thinner Rivaroxaban, plus Bisoprolol 1.5 morning and Doxasosin 1mg evening. I have been advised to give up all refined sugar, caffeine, carbs and alcohol and having done all this I am no better. Obviously I have to go back to my doctor but in the meantime does anyone have any views on this they could share with me?

7 Replies

  • Good morning AnnR, did you have your pacemaker fitted, nine years ago or recently? And why did you have to have it fitted? I ask this because I was first diagnosed with AF in 2002 and it was not until I found this Forum that I was told that I should be seeing an EP/cardiologist and I had a Pacemaker fitted last year because my heart rate kept dropping to the mid twenties. What has your Pacemaker been set at? Mine was originally set at 60 and then 70. Were you told that the Pacemaker would not stop your AF? At the beginning of April this year I had an AV Node Ablation which has certainly made my heart very calm. I am still on Rivaroxaban, 4mg Doxazosin in the evening and 100mg Losartan in the morning. May I suggest that when you see your doctor you tell him you want to be referred to your EP (ElectroPhysiologist) and get this sorted as soon as possible.

    Take care and let us know what happens please.

    Angel blessings.


  • Hello Di. Many thanks for your reply. I did have my pacemaker fitted 9 years ago when my AF started. I thought I was just having panic attacks but it turned out to be AF. They said it would not stop the AF but they set it to 60 bpm as mine dropped to 40, which was when I felt faint, and that it would kick-in at that stage and I would feel better, which I have done for these past years until recently. One of my doctors suggested an AV Node Ablation but the other one disagreed with him so this (at the moment) is not going ahead. Thank you again for your comments - I will ask to see my EP asap as let you know what happens.

    Angel blessings to you also.


  • Hi Ann, don't be put off, you need to see your EP, if you can afford it, go privately, I did and it cost me £175 first consultation then £125 follow up. It might be that the time has come for AV Node ablation.

    Doctors are only GP's!


  • Hello Di (Ang31c4ts). Just to update you, my GP has now revised my medication to a slightly higher dose and wants me to try this for a month. We discussed me seeing an EP and he is happy for me to do this if I am still no better at the end of the month's trial. Since this has been revised I feel so much better and have had little or no AF. Whether this will last is anyone's guess but at the moment I feel very well, better than I have for a long time. I hope you are keeping well too. Good wishes, Ann xx

  • Glad about that, just see how it goes.

    I am AF free at the moment and hope it stays that way.

    Take care, Angel blessings


  • I am always mystified by those who report having a pacemaker for diagnosis of afib. When I was told my condition was afib, I asked about a pacemaker and was told those are not used to correct afib. Since then, I've known others with pacemakers who also have some form of afib but the pacemaker is for additional condition. Perhaps a more detailed explanation of what is going on with your heart, in addition to afib, would help overall.

  • Hello 'teach2learn'. Many thanks for your response. My pacemaker was fitted to help with my irregular heartbeat, which often dropped to 40bpm and is now set at 60bpm, and not specifically to stop the Afib, but I was told my medication should have done that (allegedly!). However, the Afib gradually worsened over the last year. After several visits to my GP, about 2 weeks ago he suddenly realised he had not told me to take Bisoprolol and Doxasozin 12 hours apart, because if they are taken together, as they are slow release, they will cause a massive bloodpressure dive at some point in the day, which it did and I had the most awful fainting/shaking fits. I was taking both tablets together first thing in the morning as the box said "Take one a day" - no other instructions. This was very remisce of him as it could have been very dangerous. Since taking them properly I have had no Afib whatsoever and I feel the best I have felt for years. My hospital specialist says I probably am having some Afib but the medication is stops me feeling it, so if that's the case I hope it lasts. At the moment things are sorted out satisfactorily - fingers crossed!! Good wishes, Ann

You may also like...